Below you will find more information about Anaphylactic Shock from Medigest. If you believe that you are suffering from any of the symptoms of Anaphylactic Shock it is important that you obtain an accurate diagnosis from a medical professional to ensure that you obtain the correct medication or treatment for your condition. There are medical conditions that carry similar symptoms associated with Anaphylactic Shock and therefore the information provided by Medigest is offered as a guideline only and should never be used in preference to seeking professional medical advice. The information relating to Anaphylactic Shock comes from a third party source and Medigest will not be held liable for any inaccuracies relating to the information shown.
Anaphylactic Shock is also called Anaphylaxis. It is a life-threatening type of allergic reaction in humans and other mammals. It occurs when an allergic response triggers a rapid release from mast cells of huge quantities of immunological mediators leading to systemic vasodilation and edema of bronchial mucosa. Anaphylactic shock can advance to death in a count of minutes if left untreated. Anaphylactic Shock may occur after ingestion, injection of an allergen, skin contact or, in rare cases, inhalation.
Medication of the skin may indicate hives and swelling of the eyes or face. The skin may be blue from lack of oxygen or may be whitish from shock. Testing for the definite allergen that caused anaphylaxis is deferred until after treatment.
Anaphylactic Shock is an emergency ailment requiring immediate professional medical attention. Estimation of the ABC's or the airway, breathing, and circulation from Basic Life Support should be completed in all unproven anaphylactic reactions.
Symptoms and Signs
Symptoms include the following: respiratory distress, fainting, unconsciousness, flushed appearance, vomiting, itching, diarrhea, and abdominal pain.
After an early exposure to a substance like bee sting toxin, the person's immune system becomes induced to that allergen; Shocking dose. Some drugs like polymyxin, morphine, x-ray dye, and others may cause an "anaphylactoid" reaction on the first contact.Discuss Anaphylactic Shock in our forums
Discuss Anaphylactic Shock with other members of Medigest in our forums.